Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2001, 4:58 PM CDT for Robertson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 27, 2001, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:00 PM CDT | Thunderstorm Wind 50 E | Countywide, TN | Highway dept. reported a few trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272159 SVRBNA TNC147-272230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 530 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RIDGETOP...OR ABOUT 11 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 20 MPH. THIS STORM HAS PRODUCED DIME SIZE HAIL AND SOME WIND DAMAGE. * TOWNS IN OR NEAR THE PATH OF THIS STORM INCLUDE WHITE HOUSE AND CROSS PLAINS. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ MAR LAT...LON 3631 8685 3632 8663 3670 8664 3668 8692
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT WED JUN 27 2001 TSTMS MOST NUMEROUS THIS AFTERNOON IN OUR NWRN COUNTIES, INVOF UPPER LOW AND HIGH CAPE VALUES, AND OVER CUMBERLAND PLATEAU, WHERE A SECOND CAPE MAXIMA EXISTS. ALL MODELS SHOW UPPER LOW CONTINUING ITS WESTWARD TREK NEXT SEVERAL DAYS, ENDING UP IN SOUTH-CENTRAL MO BY FRIDAY MORNING. EXPECT A MAJORITY OF TSTMS TO REMAIN IN CLOSE PROXIMITY TO THE LOW. HOWEVER, BLV A BAND OF HIGH 700-500MB RH, WHICH SWINGS NEWD ACROSS MIDDLE TN THURSDAY, WILL PROVIDE A JUICY ATMOSPHERE, ONCE AGAIN CONDUCIVE FOR SCTD AFTERNOON TSTMS. THUS, WILL PROBABLY BUMP POPS UP TO NEAR 50% FOR THURSDAY BUT TREND MORE TOWARD CLIMO ON FRIDAY. BNA BB 064/083 067/086 068 19252 CSV BB 060/082 063/083 065 19252 .BNA...NONE.
In the hours before
Local storm report, Jun 27, 12:30 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BEAVER HILL TN WIND DAMAGE
06/26/01 OVERTON LARGE TREE DOWN
0530 PM 5SW BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT TREES AND LARGE LIMBS
DOWN IN OAK GROVE
0545 PM 4 NE BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT FEW TREES AND POWER
LINES DOWN IN RED HILL
0545 PM LONEWOOD TN .75 INCH HAIL
06/26/01 VAN BUREN
0550 PM 3 S MONTEREY TN .75 INCH HAIL
06/26/01 PUTNAM
0555 PM 2 E ALGOOD yTN TREES DOWN BETWEEN
06/26/01 PUTNAM BROTHERTON AND
PARRAGON
JDGLocal storm report, Jun 27, 2:20 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
220 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM GREENWOOD TN 60 MPH TSTM WIND GUST
06/27/01 JACKSON SHERIFF'S OFFICE REPORTED
TREES DOWN.
JAOLocal storm report, Jun 27, 3:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
311 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
I
0255 PM 6 SSE ERIN TN .75 INCH HAIL
06/27/01 HOUSTON SHERIFF'S OFFICE REPORTED
DIME SIZE HAIL.
JAOLocal storm report, Jun 27, 3:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
353 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM WOODLAWN TN 70 MPH TSTM WIND GUST
06/27/01 MONTGOMERY 911 CENTER REPORTED A TREE
DOWN IN WOODLAWN AND NORTH
CLARKSVILLE.Local storm report, Jun 27, 4:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM HERMITAGE TN .75 INCH HAIL
06/27/01 DAVIDSON SPOTTER REPORTED DIME SIZE
HAIL. ALSO, PUBLIC REPORTED
NICKEL SIZE HAIL IN
SOUTHWEST DAVIDSON COUNTY.Local storm report, Jun 27, 4:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
458 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM ANTIOCH TN WIND DAMAGE
06/27/01 DAVIDSON SEVERAL TREES DOWN IN
WOODBINE AND ANTIOCH
JDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:46 PM CDT | Flash Flood Warning | OHX | White | 119 min |
| Jun 27, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 28 min |
| Jun 27, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 27, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Jun 27, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jun 27, 3:16 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| Jun 27, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 27 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jun 27, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 27, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 29 min |
| Jun 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jun 27, 5:48 PM CDT | Tornado Warning | OHX | Smith | 27 min |
| Jun 27, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.